Signs of OVERDOSE, which often results in death if not treated, include:
Unconsciousness or inability to awaken. Slow or shallow breathing or breathing difficulty such as choking sounds or a gurgling/snoring noise from a person who cannot be awakened. Fingernails or lips turning blue/purple.
If an opioid overdose is suspected, stimulate the person: Call the person’s name. If this doesn’t work, vigorously grind knuckles into the sternum (the breastbone in middle of chest) or rub knuckles on the person’s upper lip. If the person responds, assess whether he or she can maintain responsiveness and breathing.
Continue to monitor the person, including breathing and alertness, and try to keep the person awake and alert. If the person does not respond, call 911, provide rescue breathing if the person is not breathing on their own, and administer one dose of naloxone.
For more information visit: https://www.cdc.gov/rxawareness/prevent/index.html